Alert archive / Maryland / Flash Flood Warnings in 2012

Flash Flood Warning 36, NWS Baltimore/Washington

July 19, 2012Anne Arundel County, Baltimore County, City of Baltimore, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 19, 2012, 7:07 PM EDT for Anne Arundel County, Baltimore County, City of Baltimore, Maryland. It was in force for 110 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 7:07 PM EDT (23:07 UTC)
Expired
Jul 19, 2012, 8:57 PM EDT
In force
110 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Anne Arundel County, MD, Baltimore County, MD, City of Baltimore, MD

The radar

The Sterling radar (KLWX), 87 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:20 PM EDTFLASH FLOOD1 N Fells Point, MD2 FEET OF WATER FLOWING DOWN NORTH KENWOOD AVE
Jul 19, 7:24 PM EDTFLASH FLOOD1 E Baltimore, MDN. CAROLINE ST NEAR E. MADISON ST HAS WATER COVERING ROADWAY. VEHICLES ARE STUCK IN THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WGUS51 KLWX 192307
FFWLWX
MDC003-005-510-200200-
/O.NEW.KLWX.FF.W.0036.120719T2307Z-120720T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
707 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
  BALTIMORE CITY IN NORTHERN MARYLAND...
  NORTH CENTRAL ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...

* UNTIL 1000 PM EDT

* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL
  RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
  ARBUTUS...BOWLEYS QUARTERS...BROOKLYN PARK...DUNDALK...ESSEX...  
FELLS POINT...FERNDALE...BALTIMORE INNER 
HARBOR...BEECHFIELD...BOLTON HILL...CAMDEN YARDS...  CANTON...GWYNNS 
FALLS...CLIFTON PARK...DRUID HILLS PARK...HOWARD PARK...JOHN HOPKINS 
UNIVERSITY...JOSEPHINE LEE...LOCUST POINT...MILLERS ISLAND...MORGAN 
STATE UNIVERSITY...NORTH POINT STATE PARK...ROLAND PARK...TURNERS 
STATION...UNION SQUARE...WOODRING AND 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3929 7638 3920 7642 3919 7645 3920 7650
      3922 7652 3918 7652 3917 7660 3921 7671
      3922 7670 3923 7673 3934 7675 3938 7666
      3939 7652 3930 7636

$$


BJL
1 follow-up statement
382 
WGUS71 KLWX 200057
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
857 PM EDT THU JUL 19 2012

MDC003-005-510-200107-
/O.CAN.KLWX.FF.W.0036.000000T0000Z-120720T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-ANNE ARUNDEL MD-
857 PM EDT THU JUL 19 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL ANNE
ARUNDEL...BALTIMORE CITY AND SOUTHERN BALTIMORE COUNTIES...

RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY 
IMPACT THE AREA LATE THIS EVENING. 

LAT...LON 3929 7638 3920 7642 3919 7645 3920 7650
      3922 7652 3918 7652 3917 7660 3921 7671
      3922 7670 3923 7673 3934 7675 3938 7666
      3939 7652 3930 7636

$$


BJL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:24 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 19, 3:24 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT THU JUL 19 2012

.SYNOPSIS...
A COLD FRONT WILL INCH SOUTH ACROSS THE REGION TONIGHT. LOW
PRESSURE WILL DEVELOP ALONG THE STATIONARY FRONT TO OUR SOUTH
FRIDAY...CONTINUING A PERIOD OF ACTIVE WEATHER THROUGH THE WEEKEND.
&&

.NEAR TERM /THROUGH FRIDAY/...
LEE TROUGH EXTENDS FROM SRN NJ TO THE NC PIEDMONT PER 18Z RAP SFC
ANALYSIS. ISOLATED THUNDERSTORMS WRN SHORE OF THE BAY NORTH OF
ANNAPOLIS...WITH SCATTERED THUNDERSTORMS DEVELOPING IN THE LEE OF
THE ALLEGHENY FRONT. THROUGH 4PM EXPECT MORE DEVELOPMENT IN SRN MD
AND N-CNTRL MD.

AS OF 19Z...WIDE SWATH OF STRONG-NOT-SEVERE THUNDERSTORMS AHEAD OF A
WEAK SFC LOW STRETCH FROM WRN PA TO NERN KY IS SLOWLY SHIFTING
EAST...ON TRACK TO PUSH EAST OF THE ALLEGHENY FRONT BY 6PM. WHAT
WILL HAPPEN EAST FROM THERE IS MORE UNCERTAIN. INTENSITY WILL
CERTAINLY DIMINISH UPON CROSSING THE APPALACHIANS. MODERATE CAPE OF
1000-2000 J/KG SHOULD ALLOW AT LEAST SCATTERED ACTIVITY TO BE
MAINTAINED AS IT SHIFTS EAST. BEST GUESS RIGHT NOW IS FOR SCATTERED
THUNDERSTORMS ACROSS THE BALT-WASH METRO IN THE 9PM TO MIDNIGHT
TIMEFRAME /WITH ISOLATED TO SCATTERED STORMS ACROSS BALTIMORE LATE
THIS AFTERNOON/.

TONIGHT...FRONTAL BOUNDARY STALLS OVER THE AREA IN THE WAKE OF THE
APPROACHING SFC LOW. EXPECT ONGOING SHOWERS AND THUNDERSTORMS
THROUGH THE NIGHT PARTICULARLY FOR NRN SECTIONS OF THE CWA WHERE
UPPER DYNAMICS ARE BETTER WITH AN APPROACHING SHORTWAVE. THERE IS
ABUNDANT MOISTURE WITH PWATS WITH SATELLITE DERIVED BLENDED TOTAL
PWATS RIGHT AROUND 2 INCHES. THE PRESENCE OF MESOSCALE BOUNDARIES
FROM THIS AFTERNOON CONVECTION AND A LOW MOVING PERPENDICULAR TO
THEM COULD CAUSE LOCALIZED FLASH FLOODING. SHOULD THREAT AREAS
BECOME BETTER DEFINED...EVENING SHIFT MAY CONSIDER A FLASH FLOOD
WATCH. MIN TEMPS LOW TO MID 70S...UPR 70S URBAN.

FRIDAY...SECONDARY SFC LOW AHEAD OF A SHORTWAVE SHIFTS EAST ACROSS
THE CENTRAL MID ATLANTIC WITH PRECIP MOST OF THE DAY...WENT
CATEGORICAL FOR THE AFTERNOON CONSIDERING LOW PLACEMENT OVER CNTRAL
VA AND DIURNAL TRENDS. MAX TEMPS LOW TO MID 80S /UPR 80S SOUTH OF
LOW...INVOF KCHO/ UNDER CLOUDY SKIES AND PRECIP. PWATS REMAIN HIGH
SO BUMPED UP QPF TO IN EXCESS OF HALF AN INCH...LOCAL AMOUNTS OF 1-2
INCHES CERTAINLY POSSIBLE WITH AN ONSHORE FLOW NORTHEAST OF THE LOW
PROVIDING A GOOD MOISTURE FLUX.
&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
LOPRES PASSES S OF CWFA FRI EVE...PLACING AREA W/IN ZN OF STRONG
LLVL ONSHORE MARITIME FLOW. H8 FLOW WLY...MAKING FOR A GOOD
OVERRUNNING SETUP. PWAT AOA 2IN...EMPHASIZING PCPN POTL. AM CARRYING
CAT POPS NE OF HGR-DCA-XSA...BUT TRANSITIONING AWAY FM THUNDER TWD
RAIN DUE TO INCRSG MDL STABILITY.

THE CDFNT /MARKING THE TRANSITION BTWN STBL AND UNSTBL AIR/ REMAINS
ACRS CWFA SAT. GIVEN THE CONTD ELY FLOW INVOF A WK BNDRY...NEED TO
KEEP POPS IN THE FCST THRU THE DAY. HV SEPARATED THE S /TSRA/ FM THE
REST OF THE CWFA /-SHRA/. FM THE STANDPOINT OF PCPN PROCESSES...MAY
ALMOST BE ABLE TO MAKE AN ARGUMENT FOR -RA INSTEAD.

BNDRY SAGS SWD A PINCH SAT NGT...BUT STILL HV IMPULSES RIDING ALONG
IT. THEREFORE...NEED TO KEEP CHC SHRA RUNNING THRU ANOTHER NGT...
PRIMARILY CENTRAL VA AND SRN MD.

RDGG AND SLGTLY DRIER AIR BUMPS SWD SUN MRNG. BUT THERE/S STILL
MODEST INSTBY W/IN THE COLUMN /SUBZERO LI AND SVRL HND JOULES
CAPE/...WHICH SUGGESTS THAT DIURNAL ACTIVITY PSBL. THAT WUD DEPEND
ON CHARACTER OF H8-5 TROF AXIS...WHICH GDNC DRAWING A LTL SHAKY
ATTM. AM NOT SURE IF WE/D BE W/IN A SUBSIDENT RGN. HENCE...20-30 PCT
POPS /TSRA/ RTN FOR SUN AFTN.

THRUT THIS PD...MOS GDNC W/IN A CPL DEGREES OF EACH OTHER...AND
FAIRLY CONSISTENT WL GOING FCST. THEREFORE...HV BLENDED NEW GDNC IN
W/ A LTL BIT OF PRVS FCST.
&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
H5 TROF AXIS PERSISTS ALONG EASTERN CONUS/ATLC COAST MON-TUE. AS
S/WV ENERGY DROPS INTO THE TROF AXIS MON NGT-TUE MRNG...IT/LL
PROVIDE THE FOCUS FOR MORE SHRA/TSRA. PRIMARILY DIURNAL SCHC/CHC
POPS THRUT.

HIPRES/SUBSIDENCE PROGGED TO BLD BHD THAT WED. IT/S STILL TBD
WHETHER THIS TIME THE FNT WL BE ABLE TO CLR AREA...OR IT TOO STALLS
OUT NEARBY. ATTM WL RUN OPTIMISTICALLY...PLACING A 36 HR DRY PD W/IN
DATABASE BEFORE WE CREEP BACK TWD CLIMO /20-30 PCT CHC TSTMS/ ON DAY
7.

PER TEMPS...MAXT LWR 90S...XCPT FOR UPR 80S WED BHD FNT.
&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A STATIONARY FRONT IS EXPECTED TO SETUP ACROSS THE CENTRAL MID
ATLANTIC TONIGHT AND PERSIST THROUGH FRIDAY. LOW PRESSURE MOVES EAST
ALONG THE FRONT ACROSS THE TERMINALS LATER FRIDAY. POTENTIAL FOR
HEAVY AND STRONG THUNDERSTORMS/IFR CONDS CONTINUES THIS EVENING
THROUGH FRIDAY.

MVFR TO LCL IFR W/IN MOSTLY WDLY SCT TSTMS. PCPN WL BE MOST PROLIFIC
/NMRS-DEF/ FRI NGT...WHEN CHARACTER WL BE TRANSITIONING TWD RAIN.
MOST OF THE TIME WL BE VFR THO. ELY MRNG BR ALSO A CONSIDERATION.
&&

.MARINE...
A STATIONARY FRONT IS EXPECTED TO SETUP ACROSS THE CENTRAL
CHESAPEAKE BAY REGION TONIGHT AND PERSIST THROUGH FRIDAY.
LOW PRESSURE MOVES EAST ALONG THE FRONT ACROSS THE WATERS LATER
FRIDAY. POTENTIAL FOR HEAVY AND STRONG THUNDERSTORMS/ AND SPECIAL
MARINE WARNINGS CONTINUES THIS EVENING THROUGH FRIDAY.

ELY FLOW AND A PASSING IMPULSE FRI NGT WL SUPPORT NMRS SHRA. BYD
THAT...A BNDRY WL BE STALLED NEARBY. SCHC/CHC TSRA DAILY.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...BAJ/HTS
NEAR TERM...BAJ
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...BAJ/HTS
MARINE...BAJ/HTS
Hazardous weather outlook, Jul 19, 5:01 AM EDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
501 AM EDT THU JUL 19 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
201000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
501 AM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF
THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS. LOCALLY
HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION COULD BECOME NECESSARY THIS AFTERNOON AND
EVENING. LIMITED ACTIVATION IS ALSO POSSIBLE ON FRIDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-201000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
501 AM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF
THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS. LOCALLY
HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION COULD BECOME NECESSARY THIS AFTERNOON AND
EVENING. LIMITED ACTIVATION IS ALSO POSSIBLE ON FRIDAY.

In the hours before

Local storm report, Jul 19, 2:23 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
223 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND DMG     2 WSW PLEASANT WALK     39.52N  77.62W
07/18/2012                   WASHINGTON         MD   911 CALL CENTER

            A TREE FELL ACROSS THE INTERSECTION OF BOONSBORO
            MOUNTAIN ROAD AND KEADLE ROAD.

&&

EVENT NUMBER LWX1200946

BJL
Special weather statement, Jul 19, 6:00 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
600 PM EDT THU JUL 19 2012

MDZ003-192230-
WASHINGTON MD-
600 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORM TO AFFECT WASHINGTON COUNTY...

AT 601 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
HANCOCK...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE SLEEPY CREEK.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3958 7774 3959 7783 3961 7784 3961 7788
      3960 7788 3963 7803 3968 7810 3970 7817
      3967 7824 3967 7823 3967 7826 3972 7826
      3972 7770
TIME...MOT...LOC 2201Z 267DEG 11KT 3975 7816

BJL
Special weather statement, Jul 19, 6:02 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
602 PM EDT THU JUL 19 2012

MDZ006-007-011-192230-
HARFORD MD-SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-
602 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORM TO AFFECT HARFORD...SOUTHERN BALTIMORE AND
NORTHERN BALTIMORE COUNTIES...

AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
COCKEYSVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE PARKVILLE...CARNEY...PERRY HALL...
KINGSVILLE...PLEASANT HILLS...FALLSTON AND WHITE MARSH.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS IN
EXCESS OF ONE INCH ARE EXPECTED WITH THIS STORM.

&&

LAT...LON 3955 7626 3938 7631 3938 7633 3937 7633
      3935 7633 3936 7631 3933 7633 3942 7676
      3959 7670
TIME...MOT...LOC 2202Z 280DEG 17KT 3948 7660

BJL
Special weather statement, Jul 19, 6:17 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
617 PM EDT THU JUL 19 2012

MDZ003-192245-
WASHINGTON MD-
617 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORM TO AFFECT WASHINGTON COUNTY...

AT 617 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
PECKTONVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE LONG MEADOW.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3972 7770 3958 7774 3969 7810 3973 7809
      3973 7770
TIME...MOT...LOC 2217Z 287DEG 16KT 3972 7803

BJL
Special weather statement, Jul 19, 6:39 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
639 PM EDT THU JUL 19 2012

MDZ006-011-014-192315-
SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-ANNE ARUNDEL MD-
639 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORM TO AFFECT SOUTHERN BALTIMORE...NORTHERN
BALTIMORE AND ANNE ARUNDEL COUNTIES...

AT 639 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MORGAN STATE
UNIVERSITY...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE WOODRING...CLIFTON PARK...FULLERTON...
ARMISTEAD GARDENS...ROSEDALE...ROSSVILLE...ESSEX...EASTPOINT AND
DUNDALK.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3929 7638 3925 7638 3922 7640 3919 7644
      3920 7651 3922 7652 3918 7652 3915 7644
      3912 7645 3929 7675 3949 7662 3930 7636
TIME...MOT...LOC 2239Z 304DEG 10KT 3936 7659

BJL
Special weather statement, Jul 19, 6:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
656 PM EDT THU JUL 19 2012

MDZ003-502-VAZ028-WVZ050>052-504-192330-
WASHINGTON MD-MORGAN WV-HAMPSHIRE WV-BERKELEY WV-
CENTRAL AND EASTERN ALLEGANY MD-EASTERN MINERAL WV-FREDERICK VA-
656 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...MORGAN...HAMPSHIRE...
BERKELEY...CENTRAL AND EASTERN ALLEGANY...EASTERN MINERAL AND
FREDERICK COUNTIES...

AT 656 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR LITTLE
ORLEANS...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE VALLEY VIEW...FISHERS BRIDGE...ROCK GAP
AND JOHNSONS MILL.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3973 7831 3967 7806 3928 7825 3947 7881
      3973 7866
TIME...MOT...LOC 2256Z 295DEG 12KT 3966 7846

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:00 PM EDTSpecial Weather StatementLWXWashington30 min
Jul 19, 6:02 PM EDTSpecial Weather StatementLWXBaltimore, Harford28 min
Jul 19, 6:17 PM EDTSpecial Weather StatementLWXWashington28 min
Jul 19, 6:32 PM EDTSevere Thunderstorm WarningLWXWashington43 min
Jul 19, 6:39 PM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore36 min
Jul 19, 6:47 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore43 min
Jul 19, 6:56 PM EDTSpecial Weather StatementLWXAllegany34 min
Jul 19, 7:29 PM EDTSpecial Weather StatementLWXFrederick, Washington46 min
Jul 19, 7:36 PM EDTSpecial Weather StatementLWXAnne Arundel24 min
Jul 19, 7:56 PM EDTSpecial Weather StatementLWXCarroll, Frederick49 min

Nearby

Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.